MAUDE Adverse Event Report: VASCUTEK LTD; GELSOFT PLUS BIFURCATE

VASCUTEK LTD; GELSOFT PLUS BIFURCATE
Catalog Number 631809P
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Method: manufacturing review - manufacturing and qc records were reviewed.Photographic inspection - image provided by the surgeon reviewed by clinical team.Result: operational problem - graft leaked 3 months after implant.Conclusion: device not returned - the product remains implanted within the patient.A review of manufacturing and qc records confirmed that the device was manufactured to specification.All grafts that were part of the batch for the complaint graft passed porosity test with the results below the maximum flow of 86ml/min.A 5-year review of similar events that covered all knitted grafts gave a low occurrence rate of (b)(4) (complaints v sales).There have been no similar complaints received from other units of the same batch.No negative trend in the number of complaints received was identified.As graft was repaired and remains implanted within the patient it will not be available for physical evaluation.The root cause of the event could not be identified.Further action is not planned; however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.Vascutek consider this case closed.
 
Event or Problem Description
Vascutek ltd.Was notified of an event that occurred in (b)(6), the event was described as follows: bifurcated graft implanted (b)(6) 2017 for aaa.Typical postop surveillance was normal.Blood loss in first case documented at 1500ml.Patient presented at hospital on (b)(6) 2018 with a frank intraperitoneal aaa rupture despite his prior repair.On exploration, there was a 3-4mm hole in the limb which had to be repaired.Clearly far too big to be a missed hole in the graft at time of implant (the bleeding was pretty catastrophic).Surgeon that completed repair noted "a tremendous amount of blood was evacuated from the peritoneal cavity with lots of clots and lots of blood, lots of fluid was removed." the anaesthetist documented that blood loss was challenging to discern due to the number of blood clots.Hole was not located within the first centimetre past the crotch, so not consistent with a clamp injury location.No calcifications on the surrounding aortic sac that could have eroded the graft.Graft was straight so not at a flexion point.

Common Device Name
GELSOFT PLUS BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key7524966
Report Number9612515-2018-00005
Device Sequence Number1224831
Product Code DSY
UDI-Device Identifier05037881115535
UDI-Public05037881115535
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2018
Report Date (Section F) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2022
Device Catalogue Number631809P
Device Lot Number16298970-0299
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age10 MO
Event Location Hospital
Date Report to Manufacturer04/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2018
Initial Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;